Alert archive / New York / Flash Flood Warnings in 2015
Flash Flood Warning 9, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Jun 14, 2015, 7:47 PM EDT for Steuben County, Yates County, New York. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2015, 7:47 PM EDT (23:47 UTC)
- Expired
- Jun 15, 2015, 1:45 AM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Steuben County, NY, Yates County, NY
The radar
The Binghamton radar (KBGM), 107 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 9:57 PM EDT | HEAVY RAIN 2.49 | 1 E Bloomerville, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
701
WGUS51 KBGM 142347
FFWBGM
NYC101-123-150545-
/O.NEW.KBGM.FF.W.0009.150614T2347Z-150615T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
747 PM EDT SUN JUN 14 2015
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN STEUBEN COUNTY IN CENTRAL NEW YORK...
SOUTHERN YATES COUNTY IN CENTRAL NEW YORK...
* UNTIL 145 AM EDT MONDAY.
* AT 744 PM EDT...DOPPLER RADAR INDICATED A FEW SHOWERS AND THUNDERSTORMS WITH
HEAVY RAIN STILL MOVING ACROSS PORTIONS OF THE WARNED AREA. ADDITIONAL
HEAVY RAIN IS EXPECTED TO MOVE BACK INTO THE WARNED AREA BETWEEN 10 PM AND 11 PM.
* SOME LOCATIONS THAT WILL CONTINUE TO SEE FLOODING INCLUDE...
DUNDEE...BATH...URBANA...WAYLAND...PULTENEY...AVOCA...COHOCTON...
HAMMONDSPORT...PRATTSBURG...SONORA...GLENORA...KANONA...ROCK
STREAM...HASKINVILLE...RHEIMS...PORTER CORNER...WHEELER...WAYNE...
BRADFORD AND PERKINSVILLE.
FLASH FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
WILL CONTINUE IN AND NEAR THESE LOCATIONS. MANY ROADS WERE REPORTED TO
BE FLOODED AND THIS FLOODING IS EXPECTED TO CONTINUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 4257 7766 4258 7737 4260 7736 4261 7725
4252 7693 4247 7689 4246 7697 4249 7699
4249 7710 4231 7710 4231 7711 4239 7763
$$
DJN2 follow-up statements
506
WGUS71 KBGM 150224
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1024 PM EDT SUN JUN 14 2015
NYC101-123-150545-
/O.CON.KBGM.FF.W.0009.000000T0000Z-150615T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEUBEN NY-YATES NY-
1024 PM EDT SUN JUN 14 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM EDT FOR
NORTHERN STEUBEN AND SOUTHERN YATES COUNTIES...
AT 1020 PM EDT...DOPPLER RADAR INDICATED THAT ANOTHER BATCH OF RAIN WILL
CONTINUE ACROSS THE WARNED AREA UNTIL ABOUT 1 AM.
SOME LOCATIONS THAT WILL CONTINUE TO SEE FLOODING INCLUDE...
DUNDEE...BATH...URBANA...WAYLAND...PULTENEY...AVOCA...COHOCTON...
HAMMONDSPORT...PRATTSBURG...SONORA...GLENORA...KANONA...ROCK
STREAM...HASKINVILLE...RHEIMS...PORTER CORNER...WHEELER...WAYNE...
BRADFORD AND PERKINSVILLE.
AN ADDITIONAL 1 TO 1.5 INCHES OF RAIN IS POSSIBLE WHICH WILL CONTINUE
TO CAUSE FLASH FLOOD PROBLEMS. MANY ROADS WERE FLOODED OR WASHED OUT
IN THE WARNED AREA. THERE WAS ALSO A REPORT OF A MUDSLIDE EARLIER THIS
EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 4257 7766 4258 7737 4260 7736 4261 7725
4252 7693 4247 7689 4246 7697 4249 7699
4249 7710 4231 7710 4231 7711 4239 7763
$$
DJN787
WGUS71 KBGM 150545
FFSBGM
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
145 AM EDT MON JUN 15 2015
NYC101-123-150555-
/O.EXP.KBGM.FF.W.0009.000000T0000Z-150615T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEUBEN NY-YATES NY-
145 AM EDT MON JUN 15 2015
...THE FLASH FLOOD WARNING FOR NORTHERN STEUBEN AND SOUTHERN YATES
COUNTIES HAS EXPIRED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 4257 7766 4258 7737 4260 7736 4261 7725
4252 7693 4247 7689 4246 7697 4249 7699
4249 7710 4231 7710 4231 7711 4239 7763
$$
ABSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 2:45 PM EDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jun 14, 2:45 PM EDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 245 PM EDT SUN JUN 14 2015 .SYNOPSIS... A WARM FRONT WILL SLOWLY MOVE NORTHEAST INTO OUR AREA THIS AFTERNOON...AND BECOME STATIONARY OVER THE REGION THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS WILL BE LIKELY THROUGH TUESDAY. HEAVY RAINFALL IS POSSIBLE TODAY AND TONIGHT. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... 1215 PM EDT UPDATE... MAIN CONCERN FOR TODAY IS TRAINING AND FLASH FLOODING... WARM FRONT CONTINUES TO SLOWLY LIFT NORTH THIS AFTERNOON AND WEAK CONVECTION THAT DEVELOPED EARLIER THIS MORNING HAS WEAKENED AND A FEW SPRINKLES ARE LEFT. EXPECT SHOWERS TO RE-DEVELOP ALONG THE WARM FRONT AND BECOME WIDESPREAD LATER THIS AFTERNOON AS A SUBTLE SHORTWAVE MOVES OVER THE AREA. THE MAIN THREAT FOR THIS AFTERNOON AND TONIGHT CONTINUES TO BE HEAVY RAIN... THE CONCERN FOR SEVERE STORMS ARE BECOMING LESS. THE UPPR LVL JET WILL STRENGTHEN THIS AFTERNOON AND WE WILL BE WITHIN THE RIGHT ENTRANCE REGION OF THE UPPR LVL JET. THE COMBINATION OF THE POSITION OF THE FRONTAL BOUNDARY... MID LVL FORCING... AND THE THE UPPR JET WILL CREATE AN ENVIRONMENT FAVORABLE FOR HEAVY RAINFALL. PWAT VALUES ARE WELL ABOVE THE NORM... 150 PERCENT ABOVE... THUS ATMOSPHERIC CONDITIONS ARE FAVORABLE FOR HEAVY RAIN. EXPECT SHOWERS AND THUNDERSTORMS TO MOVE THROUGH IN TWO ROUNDS. THE FIRST ROUND OF SHOWERS TO DEVELOP AFTER 18Z THEN... THEN A SECOND ROUND OF SHOWERS STARTING AROUND 6Z TONIGHT. CONFIDENCE IS NOT QUITE HIGH ENOUGH ATTM TO ISSUE A WATCH. WILL CLOSELY MONITOR FIRST ROUND OF SHOWERS... AND MAY ISSUE A WATCH THIS EVENING IF WARRANTED. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... 245 PM EDT UPDATE.. CONVECTION FROM SUNDAY NIGHT WILL BE DRIFTING OFF TO THE EAST AND ACTIVITY SHOULD BE WINDING DOWN BY MONDAY EVENING. FOR THE MOST PART MONDAY AFTERNOON SHOULD STILL BE RELATIVELY DRY... INSTABILITY WILL BE PRESENT DURING THE AFTERNOON.. THUS WE COULD SEE THUNDERSTORMS DURING THE AFTERNOON. BY LATE MONDAY NIGHT WE TRANSITION INTO A QUASI-ZONAL FLOW ALOFT AND THEN MONDAY NIGHT/TUESDAY THE FORECAST BECOMES MESSY. THERE ARE HINTS AT A RESIDUAL MCS MOVING ACROSS THE CWA AND SLOWLY MOVING ACROSS THE AREA TUES AFTERNOON. HIGH PRESSURE IS EXPECTED TO BUILD OVER THE REGION ON WED... AND IT APPEARS IT MAY BE THE ONLY DRY DAY THIS WEEK. NOTHING UNUSUAL ASSOCIATED WITH TEMPERATURES FOR THIS TIME OF YEAR. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... ACTIVE PATTERN CONTINUES WEDNESDAY NIGHT AND THURSDAY WITH CLUSTERS OF SHOWERS AND THUNDERSTORMS LIKELY DURING THAT PERIOD IN ASSOCIATION WITH A SLOWLY-MOVING EAST-WEST ORIENTED FRONTAL SYSTEM OVER THE NORTHERN MID-ATLANTIC. LONGER RANGE MODELS ARE IN SOME AGREEMENT INDICATING THAT SOME SLIGHTLY DRY AND COOLER AIR MAY BUILD IN FOR FRIDAY INTO SATURDAY AND HAVE LOWERED POPS DURING THAT PERIOD. UNSETTLED WEATHER LIKELY TO RETURN BY SUNDAY INTO EARLY NEXT WEEK. TEMPERATURES WILL AVERAGE AT LEAST A FEW DEGREES ABOVE NORMAL THROUGH THE PERIOD WITH BIGGEST POSITIVE DEPARTURES AT NIGHT. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... 18Z UPDATE... INCREASING MID LVL CLDS EARLY IN THE PERIOD BEFORE DEVELOPMENT OF SHRA/TSRA AS WARM FRONT CONTINUES TO APPROACH FROM THE SOUTHWEST. BEST CHC FOR TSRA LATE THIS AFTN WHERE GREATER INSTABILITY LOCATED FROM KELM...KITH...AND KAVP. INCLUDED CHC ALSO FOR KSYR EARLY GIVEN CURRENT STORMS TO THE WEST NEAR KROC. TSRA NOT OUT OF QUESTION AT KBGM, KRME BUT WILL HANDLE AS NEEDED DUE TO LOWER PROB. EARLY THIS EVENING...SHRA DEVELOPMENT WILL ADVANCE TO MOST IF NOT ALL TERMINALS IN VERY MOIST YET ONLY MARGINALLY UNSTABLE AIR MASS. EMBEDDED TSRA POSSIBLE BUT MAINLY SHRA. CIGS LOWERING WITH TIME OVERNIGHT TO FUEL ALT MVFR OR EVEN IFR. WINDS VARIABLE OR LIGHT SOUTHEAST TO SOUTH THROUGH THE PERIOD...VEERING LIGHT SW LATE TONIGHT TO WEST MON AM. .OUTLOOK... MON-TUE...POSSIBLE RESTRICTIONS IN SHRA AND TSRA. TUE NGT-WED...VFR EXCEPT FOR MORNING VALLEY FOG ESPECIALLY KELM. WED NGT-FRI...CHANCE OF SHRA-TSRA AND ASSOCIATED RESTRICTIONS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...KAH NEAR TERM...KAH SHORT TERM...KAH LONG TERM...JAB/MSE AVIATION...JML
Hazardous weather outlook, Jun 14, 3:28 PM EDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 328 PM EDT SUN JUN 14 2015 NYZ015>017-022-151930- YATES-SENECA-SOUTHERN CAYUGA-STEUBEN- 328 PM EDT SUN JUN 14 2015 ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ009-018-023>025-036-037-044>046-055>057-062-PAZ038>040-043-044- 047-048-072-151930- NORTHERN ONEIDA-ONONDAGA-SCHUYLER-CHEMUNG-TOMPKINS-MADISON- SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE- SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA- LUZERNE-PIKE-SOUTHERN WAYNE- 328 PM EDT SUN JUN 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A WARM FRONT TODAY AND CONTINUE TO DEVELOP THROUGH MONDAY MORNING. THE ATMOSPHERE IS EXTREMELY MOIST... AND LOCATIONS WHERE REPEATED RAIN SHOWERS OCCUR... LOCALIZED FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 14, 5:35 PM EDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
535 PM EDT SUN JUN 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM FLASH FLOOD BRANCHPORT 42.60N 77.15W
06/14/2015 YATES NY FACEBOOK
WATER OUT OF DITCHES DRIVEWAYS WASHED OUT WATER FLOWING
NEAR HOUSES
&&
HEDENLocal storm report, Jun 14, 5:48 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
548 PM EDT SUN JUN 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HEAVY RAIN 5 NW WATKINS GLEN 42.43N 76.93W
06/14/2015 M2.58 INCH SCHUYLER NY TRAINED SPOTTER
FELL IN 2 HOURS
&&
JMLLocal storm report, Jun 14, 6:20 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
620 PM EDT SUN JUN 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM HEAVY RAIN TYRONE 42.42N 77.07W
06/14/2015 M2.54 INCH SCHUYLER NY TRAINED SPOTTER
ALONG WANETA LAKE SHORE.
&&
EMGLocal storm report, Jun 14, 6:23 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
623 PM EDT SUN JUN 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HEAVY RAIN 3 S NEWFIELD 42.33N 76.58W
06/14/2015 M2.79 INCH TOMPKINS NY TRAINED SPOTTER
FELL IN 2 HOURS
&&
JMLLocal storm report, Jun 14, 6:26 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
626 PM EDT SUN JUN 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FLASH FLOOD TYRONE 42.42N 77.07W
06/14/2015 SCHUYLER NY TRAINED SPOTTER
NUMEROUS ROADS FLOODED
&&
JMLLocal storm report, Jun 14, 6:30 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
630 PM EDT SUN JUN 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD WATKINS GLEN 42.38N 76.87W
06/14/2015 SCHUYLER NY EMERGENCY MNGR
NUMEROUS ROADS FLOODED
&&
JMLThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:22 PM EDT | Flash Flood Watch | BGM | Broome, Cayuga, Chemung, Chenango, Cortland, Delaware and 11 more | 13 hr |
| Jun 14, 3:56 PM EDT | Special Weather Statement | BGM | Schuyler, Seneca, Yates | 64 min |
| Jun 14, 4:24 PM EDT | Flash Flood Warning | BGM | Schuyler, Seneca, Yates | 12 hr |
| Jun 14, 4:42 PM EDT | Flash Flood Warning | BGM | Schuyler, Seneca, Tioga, Tompkins | 9 hr |
| Jun 14, 4:53 PM EDT | Flash Flood Warning | BGM | Steuben, Yates | 3 hr |
| Jun 14, 5:06 PM EDT | Special Weather Statement | BGM | Tioga | 54 min |
| Jun 14, 6:12 PM EDT | Flash Flood Warning | BGM | Broome, Chemung, Tioga | 9 hr |
Nearby
Flash Flood Warnings in New York, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.